Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 6, NWS Cheyenne, WY

May 19, 20138 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at May 19, 2013, 3:16 PM MDT for 8 counties in Nebraska. It took effect at May 20, 2013, 8:00 AM MDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 19, 2013, 3:16 PM MDT (21:16 UTC)
In effect from
May 20, 2013, 8:00 AM MDT
Expired
May 20, 2013, 9:00 PM MDT
In force
13 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2240 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WWUS75 KCYS 192116
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
316 PM MDT SUN MAY 19 2013

...MODERATE AND GUSTY WINDS EXPECTED FOR THE NEBRASKA PANHANDLE ON
MONDAY...

.A WEAK COLD FRONT WILL MOVE SOUTH ACROSS THE REGION EARLY MONDAY
MORNING...WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT. THIS
WILL INCREASE THE PRESSURE GRADIENT ACROSS THE EASTERN PLAINS
IN ADDITION TO STRENGTHENING NORTHWEST WINDS ALOFT. THE
STRENGTHENING PRESSURE GRADIENT WILL COMBINE WITH MIXING OF THESE
WINDS ALOFT TO BRING MODERATE AND GUSTY SURFACE WINDS TO THE
NEBRASKA PANHANDLE ON MONDAY.

NEZ002-003-019>021-054-055-095-096-201200-
/O.NEW.KCYS.WI.Y.0006.130520T1400Z-130521T0300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
316 PM MDT SUN MAY 19 2013

...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT MONDAY. 

* TIMING...NORTHWEST WINDS WILL INCREASE STEADILY ON MONDAY
  MORNING AND WILL REMAIN GUSTY THROUGH EARLY MONDAY EVENING. 

* WINDS...NORTHWEST SUSTAINED AT 30 TO 35 MPH WITH GUSTS 45 TO 50
  MPH. LOCALLY STRONGER WINDS EXPECTED ALONG EXPOSED RIDGETOPS.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH
  PROFILE VEHICLES. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN
  DRIVING STRETCHES OF ROAD AFFECTED BY STRONG AND GUSTY CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RJM
3 follow-up statements
898 
WWUS75 KCYS 201032
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
432 AM MDT MON MAY 20 2013

...GUSTY WINDS EXPECTED FOR THE NEBRASKA PANHANDLE TODAY...

.HIGH PRESSURE WILL BUILD INTO TO CENTRAL WYOMING THIS AFTERNOON
WHILE LOW PRESSURE WILL CONTINUE TO KEEP ITS GRIP ON THE NORTHERN
PLAINS. THE AREA BETWEEN TWO FEATURES WILL EXPERIENCE VERY GUSTY
WINDS NORTHWEST WINDS TODAY...BUT THE WIND SPEEDS SHOULD BEGIN TO
DIMINISH THIS EVENING.

NEZ002-003-019>021-054-055-095-096-210000-
/O.CON.KCYS.WI.Y.0006.130520T1400Z-130521T0300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
432 AM MDT MON MAY 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

* TIMING...NORTHWEST WINDS WILL INCREASE STEADILY THIS MORNING AND
  WILL REMAIN GUSTY THROUGH EARLY THIS EVENING.

* WINDS...NORTHWEST SUSTAINED AT 30 TO 35 MPH WITH GUSTS 45 TO 
  50 MPH. LOCALLY STRONGER WINDS EXPECTED ALONG EXPOSED 
  RIDGETOPS. 

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH
  PROFILE VEHICLES ESPECIALLY ALONG EAST TO WEST ORIENTED
  HIGHWAYS. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN DRIVING
  STRETCHES OF ROAD AFFECTED BY STRONG AND GUSTY CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
COX
238 
WWUS75 KCYS 202104
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
304 PM MDT MON MAY 20 2013

...GUSTY WINDS TO CONTINUE INTO EARLY THIS EVENING...

.SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UPWARDS OF 55 MPH
HAVE OCCURRED THROUGH MUCH OF TODAY. THESE STRONG GUSTY WINDS WILL
BEGIN TO DECREASE LATE THIS AFTERNOON AND CONTINUE TO SUBSIDE THIS
EVENING. 

NEZ002-003-019>021-054-055-095-096-210300-
/O.CON.KCYS.WI.Y.0006.000000T0000Z-130521T0300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
304 PM MDT MON MAY 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...NORTHWEST WINDS WILL SLOWLY DECREASE THIS AFTERNOON AND
  EVENING.

* WINDS...NORTHWEST SUSTAINED AT 30 TO 40 MPH WITH 45 TO 55 MPH.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH 
  PROFILE VEHICLES ESPECIALLY ALONG EAST TO WEST ORIENTED 
  HIGHWAYS. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN DRIVING 
  STRETCHES OF ROAD AFFECTED BY STRONG AND GUSTY CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LIEBL
705 
WWUS75 KCYS 210237
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
837 PM MDT MON MAY 20 2013


NEZ002-003-019>021-054-055-095-096-210345-
/O.EXP.KCYS.WI.Y.0006.000000T0000Z-130521T0300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
837 PM MDT MON MAY 20 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. GUSTY
NORTHWEST WINDS WILL SLOWLY DIMINISH THROUGH MIDNIGHT TONIGHT.
HOWEVER...SUSTAINED WINDS WILL REMAIN BETWEEN 15 TO 30 MPH INTO
EARLY TUESDAY MORNING AS THE STORM SYSTEM OVER NEBRASKA AND THE
DAKOTAS MOVES SLOWLY EASTWARD TONIGHT.

$$

TT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at May 19, 12:19 PM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 19, 12:19 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1219 PM MDT SUN MAY 19 2013

.UPDATE...

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 1219 PM MDT SUN MAY 19 2013

A SLOW MOVING LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION
TODAY AND ON THROUGH MIDWEEK. FOR TODAY...WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY IS EXPECTED AGAIN ALONG WITH GUSTY
NORTHWESTERLY WINDS. HOWEVER...NO SEVERE WEATHER IS ANTICIPATED
TODAY. PERIODS OF MVFR CONDITIONS WILL OCCUR WITH THIS
ACTIVITY...WITH MORE WIDESPREAD MVFR CONDITIONS DEVELOPING LATE
TONIGHT FROM NORTHWEST TO SOUTHEAST DUE TO LIGHT TO MODERATE
RAINFALL. WINDS WILL INCREASE IN THE EARLY MORNING HOURS AS WELL
WITH GUSTS OF 30 TO 40 KTS LIKELY AT MOST SITES AFTER 15Z.

&&

.SHORT TERM...(TODAY AND MONDAY NIGHT)
ISSUED AT 224 AM MDT SUN MAY 19 2013

SEVERE THUNDERSTORMS FROM SATURDAY EVENING HAVE SINCE DISSIPATED
AND PUSHED WELL TO THE NORTHEAST OF WESTERN NEBRASKA. THE FRONTAL
BOUNDARY RESPONSIBLE FOR THIS ACTIVITY HAS NOW SHIFTED EASTWARD
INTO CENTRAL NEBRASKA...AND WILL CONTINUE TO SLOWLY PUSH EASTWARD
TODAY. THEREFORE...EXPECT STRONG OR SEVERE THUNDERSTORMS TO BE
WELL EAST OF THE FORECAST AREA TODAY WITH A COOLER AIRMASS OVER
SOUTHEAST WYOMING AND WESTERN NEBRASKA. HIGH TEMPERATURES TODAY
WILL LIKELY NOT REACH 65 DEGREES ACROSS MOST OF THE AREA.

IR SATELLITE AND WATER VAPOR LOOPS SHOW THE MAIN NEGATIVELY TILTED
TROUGH AXIS PUSHING EAST INTO THE HIGH PLAINS OF WYOMING AND
COLORADO. MODELS INDICATE THE VIGOROUS SHORT WAVE...WHICH
TRIGGERED THE SEVERE WEATHER YESTERDAY...WILL AID A DEVELOPING
STORM SYSTEM OVER THE DAKOTAS AND FAR EASTERN WYOMING STARTING
TODAY. BELIEVE THIS HAS ALREADY STARTED TO TAKE PLACE AS CURRENT
SURFACE OBS ACROSS SOUTH DAKOTA AND NEBRASKA SHOW RAPIDLY FALLING
PRESSURE FALLS...AND LOCATIONS FROM CASPER EASTWARD TO DOUGLAS
AND LUSK ARE NOW REPORTING LIGHT TO MODERATE RAIN AND NORTHERLY
WINDS ALONG WITH LOWERING CEILINGS. THIS IS THE WRAP AROUND RAIN
BAND BEGINNING TO DEVELOP ON THE WESTERN HALF OF THE STORM SYSTEM.
WITH LOW TO MID LEVEL MOISTURE ADVECTION WRAPPING COUNTER CLOCKWISE
AROUND THE STORM SYSTEM INTO SOUTHEAST WYOMING...BELIEVE SHOWER
ACTIVITY WILL BECOME WIDESPREAD BY LATE TODAY AS A SECONDARY
BOUNDARY PUSHES SOUTH ACROSS THE AREA. SOME LLVL INSTABILITY WILL
COMBINE WITH THE COOLER AIR ALOFT TO PRODUCE ISOLATED
THUNDERSTORMS...MAINLY FURTHER SOUTH NEAR THE COLORADO BORDER BY
LATE TODAY. BY TONIGHT...UPSLOPE FLOW COMBINED WITH CONVERGENCE
AND MOISTURE ADVECTION WILL RESULT IN WIDESPREAD RAIN SHOWERS
MOVING FURTHER SOUTH INTO SOUTHERN WYOMING.

FOCUS WILL THEN SHIFT TO WINDY CONDITIONS ACROSS THE MAJORITY OF
THE FORECAST AREA AND THE POTENTIAL FOR HEAVY SNOW ACCUMULATIONS
OVER THE HIGHER MOUNTAINS OF SOUTHEAST WYOMING BY MONDAY. MODELS
IN GOOD AGREEMENT...SHOWING 700MB TEMPERATURES AS LOW AS -2C
ACROSS WYOMING BY MONDAY MORNING. THIS TRANSLATES TO A SNOW LEVEL
AROUND 8000 FEET OR SLIGHTLY BELOW. ALL MODELS INDICATE MODERATE
TO HEAVY QPF (AROUND 1 INCH OR GREATER) FROM THE SNOWY/SIERRA
MADRE RANGES...NORTHEAST TO THE NORTHERN LARAMIE RANGE AND THEN
EAST INTO CONVERSE AND NIOBRARA COUNTIES THROUGH MONDAY AFTERNOON.
WITH LOW SNOW LEVELS...THERE IS SOME CONCERN OF HEAVY SNOW
ACCUMULATIONS IN THE SNOWY...SIERRA MADRE...AND NORTHERN LARAMIE
RANGE THROUGH MONDAY. INCREASED POP AND SNOW ACCUMULATIONS WITH
CURRENTLY 5 TO 10 INCHES IN THE FORECAST. MAY NEED A LATE SEASON
WINTER WEATHER ADVISORY OR WINTER STORM WARNING FOR THESE
LOCATIONS. AS THE SURFACE LOW CONTINUES TO INTENSIFY AND EVEN
RETROGRADE WESTWARD A BIT...SURFACE WINDS WILL BEGIN TO INCREASE
BY MONDAY MORNING WITH GUSTS UP TO 45 MPH POSSIBLE OVER THE HIGH
PLAINS. MONDAY MAY VERY WELL BE A MISERABLE DAY WITH WIND DRIVEN
RAINFALL AND COOL TEMPERATURES IN THE 40S OR LOW 50S FOR DAYTIME
HIGHS. MATTER OF FACT...CAN NOT RULE OUT A FEW SNOWFLAKES IN THE
HIGHER VALLEYS WEST OF THE LARAMIE RANGE INCLUDING THE LARAMIE
VALLEY. STEADY RAINFALL WILL THEN PUSH SOUTHWARD TOWARDS THE I80
CORRIDOR BY NOON MONDAY. ALTHOUGH MODELS ALL SHOW LESS QPF (0.25
TO 0.50 TOTAL) FROM LARAMIE EASTWARD TO SIDNEY NEBRASKA...THERE
WILL BE MORE INSTABILITY IN THESE LOCATIONS WHICH MAY PRODUCE
LOCALLY HEAVY RAIN AMOUNTS DUE TO CONVECTION AND EMBEDDED THUNDER.
INCREASED POP BETWEEN 60 TO 80 PERCENT ACROSS THE WHOLE FORECAST
AREA ON MONDAY. INCREASED WINDS AS WELL...WITH GUSTS UP TO 50 MPH
NOT OUT OF THE QUESTION ACROSS THE HIGH PLAINS OF WYOMING.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 224 AM MDT SUN MAY 19 2013

MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE TIMING OF WHEN THE
RAIN WILL EXIT THE REGION ON TUESDAY AND CHANCES OF CONVECTION
THROUGH THE WEEK.

TUESDAY-TUESDAY NIGHT:
LATEST MODEL TRENDS ARE SHOWING THE POSITION OF THE CUTOFF LOW A BIT
FURTHER WEST THAN PREVIOUS RUNS. ENSEMBLES ARE EVEN SHOWING VERY
SIMILAR TRENDS. AS A RESULT...THIS WILL FAVOR MUCH OF OUR REGION
STAYING IN THE COOL CONVEYOR BELT OF PRECIPITATION THROUGH THE FIRST
HALF OF THE DAY TUESDAY. WE DID BUMP UP PRECIPITATION CHANCES ACROSS
THE EASTERN HALF OF THE FORECAST AREA ON TUESDAY MORNING TO REFLECT
THIS POTENTIAL. WE ALSO KEPT SNOW CHANCES GOING IN THE MOUNTAINS
DURING THE EARLY MORNING HOURS WITH EVEN A CHANCE OF RAIN/MIXED WITH
SNOW IN VEDAUWOO AND LARAMIE. THE MODELS ARE SHOWING SOME SIGNS OF
SUBSIDENCE BUILDING INTO THE WESTERN HALF OF THE FORECAST AREA
DURING THE AFTERNOON WHICH SHOULD SHIFT THE BETTER CHANCES OF RAIN
FURTHER EAST. THIS SHOULD ALLOW TEMPERATURES TO WARM UP A BIT FROM
MONDAY'S HIGHS...MAINLY IN THE UPPER 50S TO AROUND 60. THE BULK OF
THE PRECIPITATION SHOULD COME TO AN END ON TUESDAY NIGHT AS THE
CLOSED LOW MOVES EAST AND BEGINS TO FILL IN ACROSS THE NORTHERN
PLAINS. TEMPERATURES ALSO SHOULD BE ABLE TO RADIATE OUT ON TUESDAY
NIGHT AS THE SURFACE RIDGE BUILDS OVER THE AREA.

WEDNESDAY-WEDNESDAY NIGHT:
THIS SHOULD BE ONE OF THE BETTER DAYS OF THE WEEK AS THE UPPER LEVEL
RIDGE BUILDS OVER THE AREA AND ALLOWS FOR DRYING CONDITIONS.
HOWEVER...WE MAY SEE A FEW SHOWERS AND ISOLATED THUNDERSTORMS
DEVELOP OVER THE LARAMIE RANGE. HOWEVER...ANYTHING THAT DOES DEVELOP
OVER THE LARAMIE RANGE WILL BE SLOW MOVING DUE TO WEAK FLOW ALOFT.
THE BULK OF THIS CONVECTION SHOULD DISSIPATE AFTER SUNSET DUE TO THE
LIMITED SHEAR AND INSTABILITY.

THURSDAY-SATURDAY:
THE MODELS ARE IN GOOD AGREEMENT IN SHOWING A POTENT UPPER LEVEL
TROF MOVING INTO THE PACIFIC NORTHWEST. AHEAD OF THIS FEATURE...WE
SHOULD BEGIN TO SEE GOOD RETURN FLOW BUILDING INTO THE AREA WITH 50
DEGREE DEWPOINTS MOVING BACK INTO THE AREA BY THURSDAY EVENING. THIS
SHOULD SET THE STAGE FOR AFTERNOON THUNDERSTORMS ALONG AND EAST OF
THE LARAMIE RANGE. CAPE VALUES UP TO 1500 J/KG AND SHEAR VALUES
BETWEEN 30 AND 50KTS MAY PROVIDE A CHANCE OF STRONG TO SEVERE STORMS
THROUGH SATURDAY. TEMPERATURES SHOULD BE QUITE MILD WITH HIGHS
MAINLY IN THE 70S AND 80S THROUGH THE LATTER HALF OF THE WEEK.

&&

.FIRE WEATHER...
ISSUED AT 224 AM MDT SUN MAY 19 2013

NO FIRE WEATHER CONCERNS THROUGH THE MIDDLE OF THE WEEK AS
UNSETTLED WEATHER...INCLUDING MOUNTAIN SNOWFALL AND WIDESPREAD
RAINS ACROSS THE LOWER ELEVATIONS...WILL KEEP FUELS GREEN AND
RELATIVE HUMIDITIES WELL ABOVE CRITICAL VALUES. TEMPERATURES WILL
BE COOLER AND CHANCES OF PRECIPITATION WILL CONTINUE THROUGH
MONDAY NIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...TJT
LONG TERM...REC
AVIATION...RJM
FIRE WEATHER...TJT
Hazardous weather outlook, May 19, 5:38 AM MDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
538 AM MDT SUN MAY 19 2013

WYZ101>119-201145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
538 AM MDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ACROSS SOUTHEAST
WYOMING...ESPECIALLY ALONG AND EAST OF THE LARAMIE RANGE. THESE
THUNDERSTORMS WILL SHIFT SOUTH TOWARDS THE COLORADO BORDER BY LATE
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON ACROSS
SOUTHERN WYOMING. IN ADDITION...COOLER AIR WILL PUSH OVER THE AREA
ON MONDAY RESULTING IN LOWERING SNOW LEVELS DOWN TO 8000 FEET BY
MONDAY MORNING. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE IN THE
MOUNTAINS...INCLUDING THE SNOWY AND SIERRA MADRE RANGE AS WELL AS
THE NORTHERN LARAMIE RANGE MONDAY THROUGH TUESDAY MORNING.

AFTER A BREAK BREAK IN THE THUNDERSTORM ACTIVITY ON
TUESDAY...THUNDERSTORMS WILL RETURN TO THE AREA STARTING ON
WEDNESDAY AND CONTINUE EACH AFTERNOON THROUGH THE END OF THE WEEK.
SOME OF THESE THUNDERSTORMS ACROSS THE HIGH PLAINS MAY BECOME
STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-201145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
538 AM MDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ACROSS WESTERN NEBRASKA. THESE
THUNDERSTORMS WILL GRADUALLY SHIFT SOUTH TOWARDS THE COLORADO BORDER BY
THE AFTERNOON AND EVENING. ALTHOUGH SMALL HAIL AND GUSTY WINDS ARE
POSSIBLE...SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR THE COLORADO BORDER ON
MONDAY. IN ADDITION...GUSTY NORTHERLY WINDS ARE LIKELY WITH GUSTS
UP TO 50 MPH POSSIBLE. AFTER A BRIEF BREAK IN THE THUNDERSTORM
ACTIVITY ON TUESDAY...THUNDERSTORMS WILL RETURN TO THE AREA BY
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 6:02 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff43 min
May 18, 7:41 PM MDTSpecial Weather StatementCYSScotts Bluff34 min

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.